Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Why am I getting tingling sensation in leg after sitting for awhile?

User rating for this question
Answered by

Emergency Medicine Specialist
Practicing since : 2000
Answered : 1962 Questions
My left leg feels tingly after I've been sitting for awhile when I go to stand up.
My entire leg down to my feet feel weird/tingly---many times from morning til pm
Posted Thu, 4 Apr 2013 in Bones, Muscles and Joints
Answered by Dr. R.A. Singh 17 minutes later

Thanks for writing your query.

It will be helpful if you let me know:-
1. Whether tingling is associated with pain?
2. Whether you are on any medicines?

Tingling in legs after long duration of sitting is a common phenomenon.
It occurs due to temporary nerve compression or temporary decreased blood flow to the leg due to sitting and is harmless.

Other common conditions are diabetes, atherosclerosis, disc problem, thyroid disorder, etc.

If the symptoms are persisting every time you sit, you can have following investigations:-
1. Blood sugar (Fasting and P).
2. Lipid Profile
3. Vitamin B12 and Folic Acid assay.
4. Thyroid profile.
5. MRI lumbosacral region.

You should frequently change your posture, whenever you are sitting for long duration.

You can take Vitamin B12 supplements for some relief.

Waiting for your response,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor